Alert archive / Alabama / Small Craft Advisories in 2008

Small Craft Advisory 34, NWS Mobile, AL

August 14, 2008

NWS Mobile, AL issued this small craft advisory at Aug 14, 2008, 12:21 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Aug 14, 2008, 12:21 PM CDT (17:21 UTC)
Expired
Aug 14, 2008, 5:00 PM CDT
In force
5 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS74 KMOB 141721
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1221 PM CDT THU AUG 14 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT...

.FRONT PUSHING OFFSHORE FROM THE COAST WILL INCREASE WINDS AHEAD OF
IT AS A HIGH PRESSURE RIDGE REMAINS OVER THE SOUTHEASTERN GULF. THE
RIDGE IS BUILDING AHEAD OF THE FRONT...BRINGING THE WIND UP TO SMALL
CRAFT ADVISORY CRITERIA WELL OFFSHORE 40 TO 60 MILES OUT FOR MOST OF
TODAY.

GMZ670-675-142200-
/O.NEW.KMOB.SC.Y.0034.080814T1721Z-080814T2200Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1221 PM CDT THU AUG 14 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

WINDS WILL CONTINUE TO REMAIN ABOVE SMALL CRAFT ADVISORY CRITERIA WELL
OFFSHORE 40 TO 60 MILES OUT FOR MOST OF TODAY WITH SEAS 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Aug 14, 3:49 AM CDT, 8 hours 32 minutes earlier.

Area forecast discussion, Aug 14, 3:49 AM CDT, 8 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
349 AM CDT THU AUG 14 2008

.SYNOPSIS...TAKING A LOOK AT THE CURRENT UPPER AIR ANALYSIS OVER THE CONUS
AND SURROUNDING AREAS...CLOSED LOWS WERE LOCATED OVER THE SOUTHERN CA
ROCKIES AND JUST NORTH OF THE GREAT LAKES. HIGH PRESSURE WAS CENTERED
OVER THE NV/CALIFORNIA BORDER...WITH RIDGE LINES STRETCHING NORTH ALONG
THE WEST COAST TO THE YUKON...AND TOWARDS THE SOUTHWEST OVER THE
GULF. A TROUGH STRETCHING SOUTH FROM THE GREAT LAKES COVERED THE
CONUS EAST OF THE MISS RIVER...WITH HIGH PRESSURE OVER THE CENTRAL
ATLANTIC. DRIER AIR HAS MOVED SOUTH TOWARDS THE GULF COAST...BUT
LOOKING AT LAST NIGHTS UPPER AIR RUNS AND THE CURRENT GOES PRECIP
H20 LOOP...SIGNIFICANT MOISTURE REMAINS NORTH OF THE COAST...ROUGHLY
HALF TO TWO THIRDS OF THE FA IN OUR CASE...WITH THE TRAILING COLD
FRONT RUNNING ALONG THE I10 CORRIDOR TO THE FA BEFORE TAKING A MORE
NORTHEASTERLY PATH TO THE GA ATLANTIC COAST.

&&

.SHORT TERM (TODAY THROUGH TONIGHT)...WEAKENING SFC BOUNDARY EXTENDING
EAST-WEST ALONG THE GULF COAST THIS MORNING...AND WILL REMAIN NEARLY
STATIONARY THROUGH TONIGHT. DRIER AIR ALOFT AND LESS UPPER ENERGY
TODAY WILL RESULT IN FEWER SHRA/TSRA OVER THE REGION TODAY...AND
THOSE THAT DO OCCUR WILL PRIMARILY BE OVER THE SOUTHERN ZONES IN THE
VCNTY OF THE BOUNDARY AND OUT OVER THE ADJACENT GULF WATERS.
GENERALLY LOOKING AT ABOUT A 20-30 PERCENT RAIN CHANCE TODAY OVER
COASTAL AND MARINE ZONES...LESS THAN 20 PERCENT OVER MOST INTERIOR
ZONES. SOME LOW CLOUDS AND PATCHY FOG TO START THE DAY OFF...BUT
PRIMARILY A PARTLY CLOUDY DAY ON TAP WITH MOSTLY SCATTERED HIGH
CLOUDS MOST LOCATIONS...BUT MORE AFTERNOON LOW LEVEL CLOUDS EXPECTED
CLOSER TO THE COAST. PARTLY CLOUDY SKIES WILL CONTINUE THROUGH
TONIGHT...BUT RAIN CHANCES WILL BE VERY LOW (LESS THAN 10 PERCENT)
TONIGHT ACROSS THE ENTIRE FCST AREA. AS FAR AS TEMPS GO...WITH MORE
SUNSHINE AND LESS RAINFALL AROUND TODAY...LOOK FOR AFTERNOON MAX
TEMPS TO REBOUND TO NEAR SEASONABLE NORMS...GENERALLY IN THE LOWER
90S...EXCEPT FOR SOME UPPER 80S ALONG AND JUST INLAND FROM THE
COAST. MIN TEMPS TONIGHT WILL RANGE FROM THE LOWER 60S OVER INTERIOR
ZONES TO THE LOWER 70S ALONG THE COAST.

THIS AFTERNOONS WET MICROBURST RISK IS LOW.

12/DS

.LONG TERM (FRIDAY ON)...FRIDAY STARTS WITH THE GREAT LAKES SYSTEM
SAGGING A BIT FARTHER SOUTH...WHILE THE CA ROCKIES SYSTEM HAS MOVED
SOUTH...TO OVER WY. A WEAK SURFACE LOW WHICH FORMED ALONG THE SURFACE
FRONT...OVER THE SOUTHEASTERN CONUS...HAS MOVED OFF THE SC/GA COAST.

INTO SUNDAY...GUIDANCE IS ADVERTISING THE ROCKIES SYSTEM CONTINUING TO
MEANDER SOUTH OVER THE ROCKIES...WHILE MORE ENERGY SWINGS OVER THE
NORTHEASTERN CONUS...THROUGH THE EAST COAST TROUGH. BY SUNDAY...AN
EASING OF THE ENERGY MOVING THROUGH THE TROUGH...AND A WEAKENING OF
THE ROCKIES LOW HAS ALLOWED THE ATLANTIC RIDGE TO BUILD NORTH. THE
FRONT CONTINUES TO TO MAINTAIN SOME OF ITS IDENTITY...ESPECIALLY OVER
AND EAST OF THE FA...WITH GUIDANCE ADVERTISING ANOTHER WEAK SURFACE
LOW FORMING OVER THE SOUTHEASTERN CONUS FRIDAY NIGHT INTO SATURDAY
AND MOVING AWAY AS SOME SHORTWAVE ENERGY MOVES OVER THE MID MISS/TENN
RIVER VALLEY. BY THE END OF THE DAY SUNDAY...THOUGH...GUDIANCE IS
ADVERTISING SURFACE HIGH PRESSURE SPREADING WEST OVER THE MID ATLANTIC
REGION TO MID MISS RIVER VALLEY. A POSSIBLE WILD CARD IN THE EXTENDED
IS A TROPICAL WAVE STARTING AROUND THE WEST SIDE OF THE ATLANTIC
RIDGE...ALONG THE FL ATLANTIC COAST SUNDAY NIGHT INTO WEDNESDAY. MEDIUM RANGE
GUIDANCE IS ADVERTISING THIS TROPICAL WAVE STARTING OVER THE EASTERN
CARIBBEAN SATURDAY NIGHT INTO SUNDAY...WITH THE GFS SHOWING SOME
DEVELOPMENT...THE ECMWF MORE. BY MID WEEK...ECMWF HAS A FULL SCALE
SYSTEM BLOWING OFF THE FL COAST...WHILE THE GFS IS ADVERTISING LITTLE
MORE THAN A SWIRL NEAR BERMUDA. RESULT IS THE GFS ADVERTISING A
TRENDING TOWARDS CLIMO (BUT STILL A BIT DRIER)...WITH THE ECMWF NOT
ADVERTISING MUCH OF ANYTHING. ALSO BY WEDNESDAY...THE SYSTEM WHICH
PUSHED SOUTH OVER THE SOUTHERN US ROCKIES HAS PUSHED BACK NORTH...TO
WEST OF THE NORTHERN MISS RIVER VALLEY...WHILST THE ECMWF HAS THE
SYSTEM LOCATED OVER THE TX/OK PANHANDLE.

AT THIS POINT...SEE LITTLE TO DEVIATE SIGNIFICANTLY FROM GUIDANCE.

&&

.AVIATION...WILL SEE SOME LIFR CONDITIONS EARLY THIS
MORNING...ESPECIALLY CLOSER TO THE COAST...AS LOW CLOUDS AND PATCHY
FOG HAS DEVELOPED. OTHERWISE...BY AROUND MID MORNING (14Z)...EXPECT
MVFR OR GREATER TO PREVAIL THROUGHOUT THE NEXT 24 HOURS. LIGHT NORTH
TO NORTHWEST WINDS OF 10 MPH OR LESS EXPECTED TODAY...THEN GENERALLY
LIGHT AND VARIABLE OR CALM WINDS EXPECTED TONIGHT. 12/DS

&&

.MARINE...WEAK SFC BOUNDARY EXTENDING EAST-WEST JUST INLAND FROM THE
COAST WILL REMAIN NORTH OF THE COASTAL WATERS THROUGH FRIDAY AS A
HIGH PRESSURE RIDGE REMAINS OVER THE SOUTHEASTERN GULF. HIGH
PRESSURE WILL THEN BUILD OVER THE NORTHEASTERN GULF SATURDAY THROUGH
MONDAY. THIS WILL RESULT IN A GENERALLY LIGHT WIND FLOW OVER THE
MARINE AREA THROUGH THE FCST PERIOD...WITH A SLIGHT OFFSHORE
COMPONENT OVERNIGHT AND A SLIGHT ONSHORE COMPONENT DURING THE
AFTERNOON AND EARLY EVENING HOURS. WINDS WILL STILL BE NEAR 15 KNOTS
OFFSHORE DURING THE VERY EARLY PART OF THE FCST PERIOD (TODAY) WITH
SEAS STILL RUNNING UP TO 3 TO 4 FEET AT 60 NMI OFFSHORE...BUT EXPECT
WINDS TO DIMINISH BY THIS AFTERNOON AND SEAS WILL BEGIN TO SUBSIDE.
THROUGH MOST OF THE FCST PERIOD...LOOKING AT SEAS 2 FEET OR LESS.
12/DS

&&

.FIRE WEATHER...WITH THE SURFACE BOUNDARY STALLED NORTH OF THE I10
CORRIDOR...DO NOT SEE ANY SIGNIFICANTLY DRIER AIR MOVING SOUTH OVER
THE COASTAL COUNTIES INTO THE WEEKEND. GETTING LOW LEVEL TRANSPORT WINDS DOWN
WILL BE A BEAR...ESPECIALLY OVER THE COASTAL COUNTIES INTO THE
WEEKEND. AWAY FROM THE COAST...WITH WARMER TEMPS AND A SOMEWHAT DRIER
AIRMASS WILL ALLOW AFTERNOON RH VALUES TO FALL BELOW 40 PERCENT INTO
THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      91  68  93  71  90 /  20  05  05  10  30
PENSACOLA   89  72  91  72  91 /  20  05  05  10  20
DESTIN      88  74  89  74  90 /  20  05  05  10  10
EVERGREEN   90  63  91  65  92 /  10  05  05  10  20
WAYNESBORO  91  61  91  67  89 /  05  00  05  10  30
CAMDEN      90  62  91  66  92 /  05  05  05  10  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

22/16
Hazardous weather outlook, Aug 14, 6:20 AM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
620 AM CDT THU AUG 14 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-151200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
620 AM CDT THU AUG 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE EAST ACROSS THE
COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE
TODAY...WITH ONLY ISOLATED STORMS EXPECTED OVER LAND AREAS. NO
HAZARDOUS OR SEVERE WEATHER IS ANTICIPATED. .

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL NOT BE
NECESSARY THROUGH EARLY FRIDAY.

Nearby

Small Craft Advisories in Alabama, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.